Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The restricted tangent bundle of a rational curve on a quadric in $ {\bf P}\sp 3$


Author: Maria-Grazia Ascenzi
Journal: Proc. Amer. Math. Soc. 98 (1986), 561-566
MSC: Primary 14H45; Secondary 14H50
DOI: https://doi.org/10.1090/S0002-9939-1986-0861750-9
MathSciNet review: 861750
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {\psi ^*}{T_{{{\mathbf{P}}^3}}}$ be the pull-back of the tangent bundle to $ {{\mathbf{P}}^3}$ via a parametrization $ \psi $ of a rational, reduced, irreducible curve $ C$ in $ {{\mathbf{P}}^3}$ contained in an irreducible quadric surface. Since $ C$ is rational, the bundle $ {\psi ^*}{T_{{{\mathbf{P}}^3}}}$ splits into the direct sum of three line bundles.

In this paper we study the relationship between the degrees of the line bundles of the splitting of $ {\psi ^*}{T_{{{\mathbf{P}}^3}}}$ and the geometry of the curve $ C$.


References [Enhancements On Off] (What's this?)

  • [B] H. Baker, Principles of geometry, Vol. 5, Cambridge Univ. Press, 1929-1940.
  • [EH] D. Eisenbud and J. Harris, Divisors on general curves and cuspidal rational curves, Invent. Math. 74 (1983), 371-418. MR 724011 (85h:14019)
  • [EV] D. Eisenbud and A. Van de Ven, On the normal bundle of rational space curves, Math. Ann. 256 (1981), 453-463. MR 628227 (83b:14002)
  • [GLP] L. Gruson, R. Lazarsfeld and C. Peskine, On a theorem of Castelnuovo, and the equations defining space curves, Invent. Math. 72 (1983), 491-506. MR 704401 (85g:14033)
  • [H] R. Hartshorne, Algebraic geometry, Springer-Verlag, New York, 1977. MR 0463157 (57:3116)
  • [S] J. Simonis, A class of indecomposable algebraic vector bundles, Math. Ann. 192 (1971), 262-278. MR 0291181 (45:275)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14H45, 14H50

Retrieve articles in all journals with MSC: 14H45, 14H50


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1986-0861750-9
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society